Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 22, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jul 26, 2020, 11:00 AM CDT for Duval County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2020, 11:00 AM CDT (16:00 UTC)
- Expired
- Jul 26, 2020, 11:15 AM CDT
- In force
- 15 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 80 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 7:51 AM CDT | Tornado Watch | SPC | 14 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
688
WFUS54 KCRP 261600
TORCRP
TXC131-261615-
/O.NEW.KCRP.TO.W.0022.200726T1600Z-200726T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
1100 AM CDT Sun Jul 26 2020
The National Weather Service in Corpus Christi has issued a
* Tornado Warning for...
Northeastern Duval County in south central Texas...
* Until 1115 AM CDT.
* At 1100 AM CDT, a severe thunderstorm capable of producing a
tornado was located 8 miles northeast of Rosita, or 11 miles
northwest of San Diego, moving northwest at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Duval County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2784 9824 2779 9831 2788 9845 2798 9833
TIME...MOT...LOC 1600Z 137DEG 33KT 2789 9836
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
LS1 follow-up statement
661
WWUS54 KCRP 261611
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
1111 AM CDT Sun Jul 26 2020
TXC131-261620-
/O.EXP.KCRP.TO.W.0022.000000T0000Z-200726T1615Z/
Duval TX-
1111 AM CDT Sun Jul 26 2020
...THE TORNADO WARNING FOR NORTHEASTERN DUVAL COUNTY WILL EXPIRE AT
1115 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.
LAT...LON 2784 9824 2779 9831 2788 9845 2798 9833
TIME...MOT...LOC 1610Z 137DEG 33KT 2795 9842
$$
LSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 26, 6:48 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 26, 6:48 AM CDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
648 AM CDT Sun Jul 26 2020
.DISCUSSION...
Note Aviation Discussion below corresponding to the 12z TAFs.
&&
.AVIATION...
Prevailing MVFR ceilings this morning, along with scattered to
numerous showers. A mixture of MVFR and VFR ceilings along with
scattered to numerous showers, and isolated to scattered
thunderstorms, are expected this afternoon and evening. Expect
brief IFR visibilities owing to heavy rainfall at times. Breezy
onshore flow expected today, especially over the southern Coastal
Bend and southern Brush Country. A transition to predominate MVFR
ceilings expected overnight, along with light wind and scattered
showers.
&&
.PREV DISCUSSION... /Issued 453 AM CDT Sun Jul 26 2020/
SHORT TERM (Today through Tonight)...
Conditions continue to improve across the area as what is Tropical
Storm Hanna continues westward, now over northeastern Mexico. A
few wind gusts to around 40 mph are still possible across the
southern tier of counties this morning, thus a wind advisory is in
effect for these areas. Heavy rainfall will still be a concern
today as bands of rain around Hanna will continue to impact the
area. With PWAT values still above 2.5 inches today and a slow
moving storm, we could see an additional several inches of rain
where the bands move over. Storm total rainfall of 5 to 10 inches
with isolated higher amounts is still possible. Rain chances
decrease tonight from the near 100 values we have today to more
like 50-60%. Pockets of moderate to heavy rain will continue to be
possible. Coastal flooding is still a concern along the coast, but
water levels have been subsiding and should be back to near normal
by later today.
LONG TERM (Monday through Saturday)...
High pressure north of the area into early this week will hold
moisture south over Texas through the middle of the week. An mid-
level trough moving into the central US will actually help to dry
us out across South Texas as moisture is able to escape. Chance
PoPs continue through Wednesday, then just some occasional slight
chance PoPs east through the end of the period. Cool temperatures
persist early in the period, but will gradually warm later in the
week as the atmosphere dries out.
MARINE...
All tropical storm warnings have been discontinues as winds
continue to weaken across the area. A small craft advisory will be
in effect into tonight. Winds will decrease this morning, but seas
will be slower to subside. Rain chances continue through the
middle of the week before drier air moves in late in the week. A
general light to moderate onshore flow is expected from Monday
on.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 84 77 87 76 86 / 80 50 50 50 50
Victoria 87 75 89 75 89 / 70 50 70 30 60
Laredo 84 76 89 75 88 / 90 60 60 30 50
Alice 84 75 88 75 89 / 80 60 60 40 50
Rockport 84 80 86 79 87 / 80 50 60 60 50
Cotulla 87 75 92 75 92 / 80 50 60 20 40
Kingsville 84 76 88 75 87 / 80 60 60 40 50
Navy Corpus 84 79 86 78 86 / 80 60 60 60 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Warning until 7 PM CDT this evening For the
following zones: Coastal Kleberg...Coastal Nueces...Coastal
San Patricio.
Flash Flood Watch through this evening For the following zones:
Aransas Islands...Bee...Calhoun Islands...Coastal Aransas...
Coastal Calhoun...Coastal Kleberg...Coastal Nueces...
Coastal Refugio...Coastal San Patricio...Duval...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
Wind Advisory until 1 PM CDT this afternoon For the following
zones: Coastal Kleberg...Coastal Nueces...Duval...Inland
Kleberg...Inland Nueces...Jim Wells...Kleberg Islands...
Nueces Islands...Webb.
Coastal Flood Advisory until 7 PM CDT this evening For the
following zones: Aransas Islands...Calhoun Islands...
Coastal Aransas...Coastal Calhoun...Coastal Refugio...
Kleberg Islands...Nueces Islands.
High Rip Current Risk through late tonight For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
GM...Small Craft Advisory until 10 PM CDT this evening For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM...Waters from Baffin Bay to Port
Aransas from 20 to 60 NM...Waters from Port Aransas to
Matagorda Ship Channel from 20 to 60 NM.
&&
WC/87...AVIATIONHazardous weather outlook, Jul 26, 5:04 AM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 504 AM CDT Sun Jul 26 2020 TXZ229>234-239>247-342>347-442-443-447-271015- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 504 AM CDT Sun Jul 26 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Flash Flood watch is in effect through this afternoon for most of South Texas. A Wind Advisory is in effect through 1 PM from the southern Coastal Bend through the southern Rio Grande Plains. A Coastal Flood Warning is in effect for locations along bays from Nueces Bay south to Baffin Bay. A Coastal Flood Advisory in in effect for bays and island north of Port Aransas and for islands south of Port Aransas. A Tornado watch is in effect for the Brush Country and Southern Coastal Bend through 9am. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are expected across the area Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-271015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 504 AM CDT Sun Jul 26 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for all Middle Texas Coastal waters through 10 PM. A Tornado Watch in in effect for waters south of Port Aransas through 9 AM. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are expected across the area Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jul 26, 7:47 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
747 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM HURRICANE 1 ENE PORTLAND 27.88N 97.32W
07/26/2020 SAN PATRICIO TX PUBLIC
TWITTER REPORT SHOWS A LARGE TREE UPROOTED
IN PORTLAND.
&&
JCPLocal storm report, Jul 26, 9:21 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
921 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM STORM SURGE 7 SW PORTLAND 27.80N 97.39W
07/25/2020 NUECES TX PUBLIC
PHOTOS OF HIGH WATER LEVELS AND DAMAGE TO
THE MARINA NEAR THE SEAWALL. TIME IS
ESTIMATED BASED OFF OTHER DAMAGE REPORTS.
&&
TCLocal storm report, Jul 26, 9:32 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
932 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM STORM SURGE 5 SW PORTLAND 27.82N 97.39W
07/25/2020 NUECES TX NEWSPAPER
VIDEO OF FLOODING FROM STORM SURGE ON NORTH
BEACH. MOST ROADS ARE COMPLETELY COVERED.
&&
TCLocal storm report, Jul 26, 9:38 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
938 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM STORM SURGE 8 NW CORPUS CHRISTI 27.78N 97.39W
07/25/2020 NUECES TX NEWSPAPER
PHOTOS OF DAMAGE TO THE HARBOR DEL SOL
MARINA.
&&
TCLocal storm report, Jul 26, 9:42 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
942 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM COASTAL FLOOD 5 SW PORTLAND 27.82N 97.39W
07/26/2020 NUECES TX NEWSPAPER
VIDEO OF ROADS COVERED WITH WATER AS A
RESULT OF COASTAL FLOODING THIS MORNING
ACROSS NORTH BEACH.
&&
TCLocal storm report, Jul 26, 10:11 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1011 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TROPICAL STORM 6 WNW CORPUS CHRISTI 27.75N 97.38W
07/26/2020 NUECES TX EMERGENCY MNGR
MULTIPLE REPORTS OF TREES AND POWER LINES
DOWN ACROSS THE CITY OF CORPUS CHRISTI.
&&
TCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:08 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg, Nueces | 37 min |
| Jul 25, 7:24 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Kleberg | 51 min |
| Jul 25, 7:54 PM CDT | Tornado Warning | CRP | San Patricio | 36 min |
| Jul 25, 8:26 PM CDT | River Flood Warning | CRP | Nueces | 15 hr |
| Jul 25, 9:10 PM CDT | Tornado Warning | CRP | Aransas, San Patricio | 35 min |
| Jul 25, 9:15 PM CDT | Tornado Warning | CRP | Bee, Jim Wells, San Patricio | 30 min |
| Jul 25, 9:20 PM CDT | Special Marine Warning | CRP | 25 min | |
| Jul 25, 9:30 PM CDT | Tornado Warning | CRP | Nueces, San Patricio | 30 min |
| Jul 25, 9:49 PM CDT | Tornado Warning | CRP | Bee, Live Oak, San Patricio | 26 min |
| Jul 25, 10:12 PM CDT | Tornado Warning | CRP | Live Oak, San Patricio | 33 min |
| Jul 25, 10:31 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 3 hr |
| Jul 25, 10:42 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 48 min |
| Jul 25, 11:14 PM CDT | Special Marine Warning | CRP | 46 min | |
| Jul 25, 11:55 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 35 min |
| Jul 26, 1:20 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 24 hr |
| Jul 26, 4:35 AM CDT | Wind Advisory | CRP | Duval, Jim Wells, Kleberg, Nueces, Webb | 7 hr |
| Jul 26, 4:45 AM CDT | Coastal Flood Warning | CRP | Kleberg, Nueces, San Patricio | 13 hr |
| Jul 26, 4:45 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 20 hr |
| Jul 26, 4:49 AM CDT | Small Craft Advisory | CRP | 20 hr | |
| Jul 26, 8:38 AM CDT | Tornado Warning | CRP | Bee, Goliad, Refugio | 22 min |
| Jul 26, 9:02 AM CDT | Tornado Warning | CRP | Goliad | 14 min |
| Jul 26, 10:38 AM CDT | Tornado Warning | CRP | Duval, Jim Wells | 22 min |
| Jul 26, 12:29 PM CDT | Tornado Warning | CRP | Jim Wells | 31 min |
| Jul 26, 12:39 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 36 min |
| Jul 26, 1:14 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Kleberg | 3 hr |
| Jul 26, 1:16 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 29 min |
| Jul 26, 1:42 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 33 min |
| Jul 26, 3:03 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 21 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.